Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 6, 2005, 11:39 AM EDT for Schuyler County, New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 11:39 AM EDT (15:39 UTC)
- Expired
- Jun 6, 2005, 12:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Schuyler County, NY
The radar
The Binghamton radar (KBGM), 82 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:30 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 061539
SVRBGM
NYC097-061645-
/O.NEW.KBGM.SV.W.0009.050606T1539Z-050606T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1139 AM EDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN CENTRAL NEW YORK
* UNTIL 1245 PM EDT
* AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF MONTEREY...OR ABOUT 14 MILES NORTHWEST OF CORNING...
AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTEREY AT 1150 AM EDT
TYRONE AND WESTON AT NOON EDT
READING CENTER AND WATKINS GLEN AT 1215 PM EDT
BURDETT AT 1220 PM EDT
HECTOR AT 1225 PM EDT
REYNOLDSVILLE AT 1235 PM EDT
MECKLENBURG AND PERRY CITY AT 1240 PM EDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
LAT...LON 4247 7708 4248 7699 4246 7698 4246 7691
4247 7688 4254 7689 4255 7688 4255 7670
4235 7669 4228 7697 4228 7709
$$1 follow-up statement
000
WWUS51 KBGM 061615
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1214 PM EDT MON JUN 6 2005
NYC097-061645-
/O.CON.KBGM.SV.W.0009.000000T0000Z-050606T1645Z/
SCHUYLER NY-
1214 PM EDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM EDT FOR
SCHUYLER COUNTY...
AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DUNDEE TO ODESSA...MOVING
NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONTEREY AT 1145 AM EDT
TYRONE AND WESTON AT 1150 AM EDT
ALTAY AT 1155 AM EDT
TOWNSEND AT NOON EDT
READING CENTER AND MORELAND AT 1205 PM EDT
WEDGEWOOD AND WATKINS GLEN AT 1210 PM EDT
MONTOUR FALLS AND HECTOR AT 1215 PM EDT
LOGAN AND BENNETTSBURG AT 1220 PM EDT
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURDETT...REYNOLDSVILLE...SMITH VALLEY...EAST STEAMBURG...
SEARSBURG...MECKLENBURG AND PERRY CITY.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4247 7708 4248 7699 4246 7698 4246 7691
4247 7688 4254 7689 4255 7688 4255 7670
4235 7669 4228 7697 4228 7709
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:12 AM EDT, 9 hours 27 minutes earlier.
Area forecast discussion, Jun 6, 2:12 AM EDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 212 AM EDT MON JUN 6 2005 .SHORT TERM... WARM AND INCREASINGLY MOIST RIDGE OVER NORTHEASTERN CONUS THIS MORNING. SHORT WAVE TROF DIGGING THROUGH MI TODAY WILL INCREASE UL JET TO 80 KTS...WITH SOUTH CENTRAL NY AND NORTHERN PA FIRMLY IN THE FAVORED RIGHT REAR QUAD. REMNANTS OF CONVECTIVE LINE MOVING TOWARD WESTERN FA ATTM IN THE FORM OF MID-DECK. REMNANTS WILL LEAVE A FEW BOUNDARIES THIS MORNING AND THESE WILL HAVE TO BE MONITORED FOR AFTERNOON CONVECTIVE FOCUS. PREFRONTAL TROF WILL APPROACH WESTERN FA EARLY AFTERNOON. SFC DEW POINTS PROGGED TO REACH MID/UPR 60S PRIOR TO TROF ARRIVAL. CAPE VALUES OF 1500+ J/KG APPEAR ATTAINABLE. LITTLE LOW LEVEL DIR SHEAR ON MODEL SOUNDINGS. A LOOK WESTWARD INTO MI SHOWS IMPRESSIVE HODOGRAPH THIS EVENING HOWEVER LL JET IS TRANSLATING TOWARD ONTARIO. THEREFORE THINK STRAIGHT LINE WIND / SQUALL LINE SCENARIO MOST LIKELY DESPITE STEEP LL LAPSE RATES. OVERALL EVENT LOOKS LESS IMPRESSIVE 12 HOURS OUT THAN IT DID 36 HOURS OUT. MODEL PRECIP WATER AROUND 1.25 INCHES VERIFIES WELL WITH UPSTREAM SOUNDINGS SO HEAVY RAINERS WILL NEED TO BE WATCHED. PLAYED LIKELY POPS THIS EVENT AND FORECAST IT BLEED OVER INTO EVENING PERIOD. WE SHOULD RAPIDLY CLEAR TUESDAY MORNING AS FRONT PASSES NORTHEAST. FRONT BY THEN WILL BE MORE OF A BOUNDARY OF SOMEWHAT DRIER AIR, RATHER THAN COOL. VERY LITTLE CHANGE IN BL TEMPS. FACTOR IN APPRECIABLE SUN AND TEMPS SHOULD BE QUITE WARM AGAIN. SECONDARY COOL PUSH MAY KNOCK TEMPS DOWN BY WEDNESDAY. DJP && .LONG TERM... SUMMERTIME PTRN TO START OFF THE LONG TERM PD. UPPER RDG BUILDS OVER THE ERN US AND GNRLY HOLDS THRU THE PD. VARIOUS SHRT WVS ATTEMPT TO FLATTEN LNG WV RDG...BUT DO LTL TO DISPLACE IT. MODELS HAVE TENDED TO OVER WEAKEN THE RDG IN THE FACE OF THESE SHRT WVS...AND GENERATE TO MUCH CONV UNDER THE RDG. SO...MODEL QPF FIELDS AMD MOS POPS HAVE NOT BEEN RELIED ON TOO MUCH IN THE LONG TERM. VAST MAJORITY OF THE PD WILL BE DRY AND GENERALLY CLR...ALTHOUGH WITH HTG AND RESULTANT INSTABILITY...EVEN WEAKENING SHRT WVS COULD TRIGGER CONV AS THEY ROUND THE RDG. TIMING IS DFCLT WITH THE SHRT WVS...BUT PRBLY THE BEST CHANCE FOR PCPN WILL BE ON FRI AND INTO THE WEEKEND AS THE GFS BRINGS ENERGY UP FROM THE SOUTH AND WRAPS IT INTO THE AREA. GFS QPF AND MOISTURE FIELDS PRBLY OVERDONE BUT WILL GO WITH CONSENSUS AT THIS POINT AND GO WITH LOW CHANCE POPS AT THE END OF THE PD. && .AVIATION (06/12Z - 07/12Z)... ANOTHER FOGGY START PARTICULARLY IN THE RIVER VALLEYS. HOWEVER FOG NOT EXPECTED TO BE AS DENSE FOR AS LONG A PERIOD THIS MORNING, DUE TO A LITTLE MORE MIXING FROM INCREASING WIND FLOW. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE WEST TO EAST ACROSS REGION THIS AFTERNOON AND EARLY TONIGHT...BRINGING GUSTY WINDS AND HEAVY RAIN. DJP && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 6, 2:12 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 212 AM EDT MON JUN 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-070610- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 212 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING, HEAVY DOWNPOURS, AND POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON. PADAVONA
In the hours before
Special weather statement, Jun 6, 9:46 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 946 AM EDT MON JUN 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-062200- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 946 AM EDT MON JUN 6 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM FOR ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION WITH A SURFACE FRONT EXPECTED TO CROSS THE AREA THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND AFFECT THE REGION THROUGH LATE AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE THUNDERSTORMS MAY ALSO PRODUCE FREQUENT DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. MUNDSCHENK
Special weather statement, Jun 6, 10:44 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1044 AM EDT MON JUN 6 2005 NYZ009-018-036-037-061545- MADISON NY-ONEIDA NY-ONONDAGA NY- 1044 AM EDT MON JUN 6 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL DEVELOPING STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL. THESE STORMS WERE SCATTERED ACROSS ONONDAGA MADISON AND ONEIDA COUNTIES... AND WERE MOVING NORTHEAST AT AROUND 30 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... CHITTENANGO AND KIRKVILLE AT 1050 AM EDT SULLIVAN AND PERRYVILLE AT 1055 AM EDT CANASTOTA AND WAMPSVILLE AT 1100 AM EDT ONEIDA AND ONEIDA CASTLE AT 1105 AM EDT VERONA AND SHERRILL AT 1110 AM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4307 7619 4290 7610 4312 7519 4341 7520 MSE
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:38 AM EDT | Severe Thunderstorm Warning | BGM | Steuben | 97 min |
| Jun 6, 10:44 AM EDT | Special Weather Statement | BGM | Oneida | 61 min |
| Jun 6, 11:51 AM EDT | Severe Thunderstorm Warning | BGM | Chemung | 54 min |
| Jun 6, 12:09 PM EDT | Severe Thunderstorm Warning | BGM | Yates | 36 min |
| Jun 6, 12:20 PM EDT | Severe Thunderstorm Warning | BGM | Tioga, Tompkins | 55 min |
| Jun 6, 12:41 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland | 79 min |
| Jun 6, 12:52 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 53 min |
| Jun 6, 12:57 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 78 min |
| Jun 6, 1:18 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 57 min |
| Jun 6, 1:23 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 82 min |
| Jun 6, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 80 min |
| Jun 6, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 65 min |
| Jun 6, 1:32 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 58 min |
| Jun 6, 1:52 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 68 min |
| Jun 6, 2:14 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 35 min |
| Jun 6, 2:27 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 63 min |
| Jun 6, 4:28 PM EDT | Special Weather Statement | BGM | Steuben | 47 min |
| Jun 6, 4:44 PM EDT | Severe Thunderstorm Warning | BGM | Steuben, Yates | 61 min |
| Jun 6, 5:30 PM EDT | Special Weather Statement | BGM | Schuyler, Tompkins | 60 min |
| Jun 6, 6:08 PM EDT | Special Weather Statement | BGM | Steuben | 37 min |
| Jun 6, 7:00 PM EDT | Special Weather Statement | BGM | Tompkins | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.